I was on 40 to 80 mg of Oxycotin for chronic pain and 4 200 mcq Actiq losenges for break through severe pain each day for almost 8 years. My family and i decided the side effects from the drugs were slowly killing me. I had never tried a drug in my life but became addicted to pain killers. Went through detox in hospital for 5 weeks and now I am an outpatient and began with 12 mg of subutex and now down to 1 1/2 mg. I tried to go to 1 mg but started withdraw so went back to 1 1/2 mg. It has been 15 months getting down to 1 1/2 mg.
The doctors at the hospital where pleased with my progress and attitude but told me it would be difficult to get off the subutex because of the years on the prescription drugs.
How slow do I go down from here and how long do stay at that level what is your advise.
Hi! You need to follow the directions of the prescribing doc for the best results. Sub does have to be tapered slowly. Maybe he could add something to help you be able to drop down more comfortably. Just a thought. Clonidine helps and is not habit forming, so he might be willing to give you that?? It would be worth asking!
Hi winternaplesfl, welcome to the forum. Getting of the last couple mg of subutex/suboxone is the hardest. I was on suboxone for nearly 4 years and I too had trouble dropping below 2mg. In he end, I decided to go through a detox program that used clonodine and some other meds - took 8 days, but in the end I was able to get off the sub completely with minimal w/d. The clonidine really does help - it is prescribed for blood pressure and it is not addictive. The difference in the detox program and some others is that I received daily injections of narcan, which kicks the subutex off the brain. You can also taper slowly off the sub on your own, but since the half life is so long, it can take more than a week to get past the withdrawal once you finally stop for good. Several other members on here has kicked the sub. Keep posting, others will reply to your post as well. Congrats on your progress, that took lots of work and determination.
hi guys i have been reading everyones comments over the last couple of days and it has been very interesting. i've been reading up heaps as on the 27th sept 2010 i'm going into a detox hospital here in perth western australia. my main reason for looking info up was to see if subutex was as bad to withdraw from as methadone. i was on methadone for 51/2 years and started to withdraw which was the worst pain i've ever experienced, ( even worse than child birth cos at least you know it will be over soon), but in day 2 i found out i was pregnant so quickly got onto subutex 4mg. i'm down to 1.2mg and am sick to death of the daily chemist visits and not being able to travel etc. yes clonodine is very good, and here they give valium and temazapam also which are benzos. the main thing i'm scared about with my withdrawals are the restless legs. i don't care if i'm too crook during the day but laying there in bed thrashing the legs around does my head in. does anyone have some ideas about making the legs stay still. would love some advice on remedies.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.